Alert archive / Oklahoma / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Nov 6, 2011, 11:47 PM CST for Carter County, Murray County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2011, 11:47 PM CST (05:47 UTC)
- Expired
- Nov 7, 2011, 2:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 1:00 AM CST | FLASH FLOOD | Turner Falls, OK | SEVERAL FOOT BRIDGES DAMAGED IN THE PARK. SEVERAL BUILDINGS FLOODED IN THE PARK. SEVERAL PEOPLE STRANDED ACROSS A CREEK IN THE PARK. |
| Nov 7, 2:00 AM CST | FLASH FLOOD | Davis, OK | CULVERT WASHED OUT ON HANOVER ST BETWEEN CHERRY RD AND HWY 7 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
851
WGUS54 KOUN 070547
FFWOUN
OKC019-099-070845-
/O.NEW.KOUN.FF.W.0005.111107T0547Z-111107T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CST SUN NOV 6 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CARTER COUNTY IN SOUTHERN OKLAHOMA...
SOUTHERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 245 AM CST
* AT 1143 PM CST...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
OVER MUCH OF CARTER AND MURRAY COUNTIES. TWO TO THREE INCHES OF
RAINFALL HAS FALLEN OVER THE WARNED AREA... AND AN ADDITIONAL TWO TO
THREE INCHES OF PRECIPITATION IS POSSIBLE OVER THE NEXT COUPLE OF
HOURS.
* LOCATIONS IN THE WARNING INCLUDE DAVIS...DOUGHERTY...LAKE OF THE
ARBUCKLES...SPRINGER AND TURNER FALLS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 41 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
&&
LAT...LON 3435 9737 3451 9719 3451 9715 3453 9716
3455 9714 3443 9692 3425 9720
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 11:25 PM CST, 22 minutes earlier.
Area forecast discussion, Nov 6, 11:25 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1125 PM CST SUN NOV 6 2011 .UPDATE... HAVE RECEIVED A FEW REPORTS OF SOME PATCHY GROUND FOG OVER PARTS OF OKLAHOMA CITY. WENT AHEAD AND UPDATED THE GRIDS TO ADD FOG OVER AREAS JUST NORTH AND WEST OF THE WARM FRONT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 57 70 60 64 / 50 80 80 30 HOBART OK 51 68 54 62 / 30 70 60 10 WICHITA FALLS TX 59 72 58 72 / 60 80 70 20 GAGE OK 37 65 44 53 / 10 70 50 30 PONCA CITY OK 50 67 58 63 / 30 80 90 50 DURANT OK 63 72 62 73 / 70 50 90 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && TY/02
Hazardous weather outlook, Nov 6, 11:00 AM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CST SUN NOV 6 2011
OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CST SUN NOV 6 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...AND SOME MAY PRODUCE
HAIL.
DISCUSSION...
GULF MOISTURE WILL STEADILY INCREASE THROUGH TONIGHT AS A STORM
SYSTEM APPROACHES FROM THE WEST. THIS WILL RESULT IN WEAK TO
MODERATE INSTABILITY. BY MID EVENING...A DEVELOPING LOW LEVEL JET
WILL PROVIDE LIFT...WHILE ALSO TRANSPORTING MORE UNSTABLE AIR
NORTHWARD FROM CENTRAL TEXAS. THIS WILL LEAD TO THUNDERSTORM
DEVELOPMENT IN THE EVENING AND OVERNIGHT HOURS GENERALLY FROM
SOUTHERN OKLAHOMA UP THROUGH CENTRAL AND EASTERN OKLAHOMA. STORMS
MAY THEN DEVELOP BACK TOWARD WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA LATE IN THE NIGHT.
ANY OF THE STORMS THAT FORM TONIGHT WILL BE CAPABLE OF PRODUCING
MARGINALLY SEVERE HAIL SLIGHTLY LARGER THAN QUARTERS. IF A STORM CAN
REMAIN ISOLATED FOR ANY LENGTH OF TIME...THE SHEAR WILL ALSO FAVOR
MESOCYCLONES THAT COULD ENHANCE THE CHANCE OF DAMAGING WINDS...
MAINLY IN SOUTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH MONDAY
NIGHT. EARLY IN THE DAY THE PRIMARY HAZARD WILL BE MARGINALLY SEVERE
HAIL. DURING THE AFTERNOON AND EVENING... HOWEVER...AN ORGANIZED
EVENT MAY UNFOLD...WITH SUPERCELL STORMS GRADUALLY MERGING TO FORM A
SQUALL LINE. THIS WILL LIKELY OCCUR FROM WEST TEXAS INTO SOUTHWEST
OKLAHOMA...AND THE RISK OF SEVERE WEATHER IS GREATEST TO THE WEST OF
A LINE FROM CHEYENNE TO CHICKASHA TO HENRIETTA TEXAS. THE SQUALL
LINE MAY CONTINUE TO PRODUCE STRONG WINDS AS IT MOVES EAST ACROSS
OKLAHOMA LATE MONDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.In the hours before
Special weather statement, Nov 6, 9:08 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 908 PM CST SUN NOV 6 2011 OKZ040-041-046-070345- CARTER OK-GARVIN OK-MURRAY OK- 908 PM CST SUN NOV 6 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN AND MURRAY COUNTIES. AT 908 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER MILO...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... LAT...LON 3460 9716 3445 9695 3421 9731 3433 9744
Special weather statement, Nov 6, 10:12 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CST SUN NOV 6 2011
OKZ041-042-047-070445-
JOHNSTON OK-MURRAY OK-PONTOTOC OK-
1012 PM CST SUN NOV 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.
AT 1012 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE OF THE
ARBUCKLES...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
LAT...LON 3457 9670 3434 9704 3437 9704 3437 9711
3445 9721 3464 9699 3464 9693 3468 9694
3470 9692Special weather statement, Nov 6, 10:19 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1019 PM CST SUN NOV 6 2011
OKZ045-046-070515-
CARTER OK-JEFFERSON OK-
1019 PM CST SUN NOV 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND JEFFERSON
COUNTIES.
THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL FROM SOUTHEAST JEFFERSON
COUNTY THROUGH WESTERN CARTER AND SOUTHERN MURRAY COUNTIES THIS
EVENING. 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE ABOUT 6 PM IN THESE
AREAS. ADDITIONAL THUNDERSTORMS MAY PRODUCE ANOTHER INCH OR TWO OF
RAIN IN THE NEXT FEW HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3404 9798 3429 9759 3429 9757 3430 9756
3441 9740 3438 9735 3438 9730 3432 9711
3406 9752 3407 9756 3404 9756 3398 9766
3398 9769 3395 9770 3387 9784Special weather statement, Nov 6, 11:07 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CST SUN NOV 6 2011
TXZ089-070530-
ARCHER TX-
1107 PM CST SUN NOV 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.
AT 1107 PM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF ARCHER CITY...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
TORRENTIAL RAINFALL...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3339 9872 3339 9882 3349 9891 3383 9860
3384 9844 3383 9843 3359 9842 3349 9842
3338 9868The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 9:08 PM CST | Special Weather Statement | OUN | Carter, Murray | 37 min |
| Nov 6, 10:12 PM CST | Special Weather Statement | OUN | Murray | 33 min |
| Nov 6, 10:19 PM CST | Special Weather Statement | OUN | Carter, Jefferson | 56 min |
| Nov 6, 10:55 PM CST | Flash Flood Warning | OUN | Carter, Jefferson | 3 hr |
| Nov 7, 1:31 AM CST | Flash Flood Warning | OUN | Johnston, Murray, Pontotoc | 4 hr |
| Nov 7, 7:14 AM CST | Special Weather Statement | OUN | Dewey | 46 min |
| Nov 7, 12:25 PM CST | Special Weather Statement | OUN | Beckham | 35 min |
| Nov 7, 1:06 PM CST | Special Weather Statement | OUN | Roger Mills | 9 min |
| Nov 7, 1:16 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills | 59 min |
| Nov 7, 1:29 PM CST | Special Weather Statement | OUN | Greer, Harmon | 31 min |
| Nov 7, 1:33 PM CST | Special Weather Statement | OUN | Jackson | 42 min |
| Nov 7, 1:49 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon | 56 min |
| Nov 7, 2:02 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 58 min |
| Nov 7, 2:14 PM CST | Tornado Warning | OUN | Greer, Harmon, Kiowa | 46 min |
| Nov 7, 2:17 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Roger Mills | 58 min |
| Nov 7, 2:44 PM CST | Tornado Warning | OUN | Jackson, Kiowa, Tillman | 46 min |
| Nov 7, 2:47 PM CST | Special Weather Statement | OUN | Grant, Major | 43 min |
| Nov 7, 3:00 PM CST | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 60 min |
| Nov 7, 3:08 PM CST | Tornado Warning | OUN | Kiowa, Washita | 52 min |
| Nov 7, 3:15 PM CST | Special Weather Statement | OUN | Harmon | 30 min |
| Nov 7, 3:23 PM CST | Special Weather Statement | OUN | Roger Mills | 37 min |
| Nov 7, 3:27 PM CST | Tornado Warning | OUN | Comanche, Kiowa, Tillman | 48 min |
| Nov 7, 3:34 PM CST | Special Weather Statement | OUN | Greer | 26 min |
| Nov 7, 3:42 PM CST | Special Weather Statement | OUN | Kay | 33 min |
| Nov 7, 3:42 PM CST | Tornado Warning | OUN | Kiowa | 33 min |
| Nov 7, 3:47 PM CST | Special Weather Statement | OUN | Major | 28 min |
| Nov 7, 4:05 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Washita | 40 min |
| Nov 7, 4:06 PM CST | Special Weather Statement | OUN | Caddo | 24 min |
| Nov 7, 4:14 PM CST | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 46 min |
| Nov 7, 4:18 PM CST | Severe Thunderstorm Warning | OUN | Kay | 42 min |
| Nov 7, 4:33 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Kiowa, Washita | 42 min |
| Nov 7, 4:39 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 51 min |
| Nov 7, 4:57 PM CST | Severe Thunderstorm Warning | OUN | Kay | 63 min |
| Nov 7, 4:57 PM CST | Tornado Warning | OUN | Caddo | 38 min |
| Nov 7, 5:16 PM CST | Severe Thunderstorm Warning | OUN | Custer, Kiowa, Washita | 59 min |
| Nov 7, 5:20 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer | 40 min |
| Nov 7, 5:37 PM CST | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 53 min |
| Nov 7, 5:48 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 27 min |
Nearby
Flash Flood Warnings in Oklahoma, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.